Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 5, 2012, 9:55 PM MDT for Minidoka County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 9:55 PM MDT (03:55 UTC)
- Expired
- Aug 5, 2012, 11:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
County Minidoka County, ID
The radar
The Pocatello radar (KSFX), 91 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4324 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS85 KPIH 060355 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 955 PM MDT SUN AUG 5 2012 IDZ017-060500- MINIDOKA ID-LINCOLN ID-BLAINE ID- 955 PM MDT SUN AUG 5 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 1100 PM MDT AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF PAUL..MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN LINCOLN COUNTY... RURAL CENTRAL MINIDOKA COUNTY... RURAL EASTERN LINCOLN COUNTY... RURAL NORTHERN MINIDOKA COUNTY... RURAL NORTHEASTERN LINCOLN COUNTY... RURAL CENTRAL BLAINE COUNTY... LAT...LON 4326 11403 4327 11350 4273 11352 4276 11392 TIME...MOT...LOC 0355Z 179DEG 22KT 4285 11380 $$ GK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:09 PM MDT, 7 hours 46 minutes earlier.
Area forecast discussion, Aug 5, 2:09 PM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT SUN AUG 5 2012 .SHORT TERM...A PLUME OF MONSOON MOISTURE MOVING NORTHWARD THRU NV IS EXPECTED TO PASS THRU ID TONIGHT INTO MONDAY. TSTMS ARE DEVELOPING OVER NV THIS AFTERNOON IN ASSOCIATION WITH A MINOR WAVE IN THE UPPER FLOW...AND ISOLD TSTMS SHOULD MOVE INTO THE SOUTHERN HIGHLANDS BY EVENING. ISOLD TSTMS WILL BE POSSIBLE OVERNIGHT ACROSS THE FCST AREA. THE UPPER WAVE WILL MOVE OUT OF ID MON AFTN...WITH THE THREAT OF TSTMS SHIFTING MAINLY TO THE EASTERN PART OF THE FCST AREA. .LONG TERM...THE UPPER RIDGE CONTINUES TO BUILD UP OVER THE WEST ON TUE...PUSHING THE MOISTURE OUT OF THE AREA. IT IS NOT UNTIL WED THAT LIMITED MONSOON MOISTURE RETURNS TO ID. ONLY EXPECTING ISOLD MTN TSTMS MAINLY IN THE LATE AFTN/EVE THRU SUNDAY. TEMPS TO REMAIN ON THE WARM SIDE. && .AVIATION...A LOW PRESSURE TROUGH ACROSS CALIFORNIA AND NEVADA MOVING NORTH THIS AFTERNOON WILL BRING ISOLATED SHOWERS TO KBYI BY 06/02Z AND CONTINUES TO SWING NORTHWARD OVER NIGHT. ISOLATED THUNDERSTORMS UNTIL MIDNIGHT PROBABLY A GOOD BET...THEN CONFIDENCE IS A LITTLE LOWER GIVEN HIGH LEVEL MOISTURE AND FORCING DROPPING OFF 06-08Z AT KSUN AND KPIH. SHOWERS WILL LINGER OVER THE EASTERN AND UPPER SNAKE HIGHLANDS INTO MONDAY AFTERNOON WITH THUNDERSTORMS REDEVELOPING. A CLEARING AND DRYING TREND EXPECTED FOR KSUN...KBYI AND KPIH BY LATE MORNING. RS && .FIRE WEATHER...A LOW PRESSURE TROUGH OVER NEVADA MOVES NORTH MAKING A FAIRLY QUICK PASS THROUGH SOUTHEAST IDAHO TONIGHT AND MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP SOUTH OF A LINE FROM SHOSHONE TO POCATELLO THROUGH MIDNIGHT...WITH CONTINUED PROGRESSION OF SHOWERS TO SALMON AND ISLAND PARK BY MONDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH LIGHTNING PAST MIDNIGHT. BEST POTENTIAL FOR WIDELY SCATTERED THUNDERSTORMS IS THE TARGHEE FOREST AREA MONDAY AFTERNOON WHERE A FIRE WEATHER WATCH HAS BEEN ISSUED. THERE IS UNCERTAINTY AS THE SHOWERS MAY BE MOVING INTO MONTANA BY EARLY AFTERNOON. WESTERLY WINDS INCREASE SOME MONDAY AFTERNOON...GUSTS UP TO 25 MPH ARE EXPECTED OVER THE RIDGE TOPS IN THE SALMON-CHALLIS FOREST AREA...AND GUSTS OF 25 TO 30 MPH IN THE LOWER SNAKE PLAIN FROM SHOSHONE TO POCATELLO. RELATIVE HUMIDITY SHOULD BE LOW ENOUGH FOR RED FLAG CRITERIA IN THE AFTERNOON IN THE SNAKE PLAIN...AND MORE MARGINAL AVERAGING 14-15 PERCENT ON THE MID AND LOWER SLOPES OF THE SALMON-CHALLIS AREA. WINDS LOOK MARGINAL IN BOTH LOCATIONS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH MONDAY AFTERNOON IDZ411. &&
Hazardous weather outlook, Aug 5, 4:56 AM MDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 456 AM MDT SUN AUG 5 2012 IDZ017>025-031-032-061100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 456 AM MDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS A SHORTWAVE AND ASSOCIATED MONSOON MOISTURE MOVE THROUGH THE AREA SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY AND FRIDAY...MAINLY OVER ELEVATED TERRAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 5, 8:34 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
834 PM MDT SUN AUG 5 2012
IDZ017-020>023-060330-
MINIDOKA ID-ONEIDA ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA ID-BANNOCK
ID-BLAINE ID-
834 PM MDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
EXTREME SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 930 PM MDT
AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG OUTFLOW WINDS EXTENDING FROM 27 MILES NORTH OF RUPERT
TO 17 MILES WEST OF AMERICAN FALLS TO 5 MILES SOUTHWEST OF NEELEY TO
19 MILES SOUTHWEST OF FORT HALL BANNOCK PEAK...MOVING NORTHEAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED THROUGH 930 PM MDT INCLUDE...
NEELEY...
AMERICAN FALLS...
FORT HALL BANNOCK PEAK...
ABERDEEN...
FORT HALL BANNOCK CREEK LODGE...
STERLING...
SPRINGFIELD...POCATELLO AND CHUBBUCK...
LAT...LON 4334 11304 4316 11258 4299 11238 4259 11232
4225 11299 4265 11306 4282 11325 4300 11371
TIME...MOT...LOC 0231Z 235DEG 22KT 4300 11351 4287 11315
4270 11296 4239 11292
HUSTONSpecial weather statement, Aug 5, 9:55 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 955 PM MDT SUN AUG 5 2012 IDZ017-060500- MINIDOKA ID-LINCOLN ID-BLAINE ID- 955 PM MDT SUN AUG 5 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO UNTIL 1100 PM MDT AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF PAUL..MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN LINCOLN COUNTY... RURAL CENTRAL MINIDOKA COUNTY... RURAL EASTERN LINCOLN COUNTY... RURAL NORTHERN MINIDOKA COUNTY... RURAL NORTHEASTERN LINCOLN COUNTY... RURAL CENTRAL BLAINE COUNTY... LAT...LON 4326 11403 4327 11350 4273 11352 4276 11392 TIME...MOT...LOC 0355Z 179DEG 22KT 4285 11380 GK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:34 PM MDT | Special Weather Statement | PIH | Power | 56 min |
| Aug 5, 10:56 PM MDT | Special Weather Statement | PIH | Minidoka | 64 min |
| Aug 6, 4:43 AM MDT | Red Flag Warning | PIH | Bonneville, Clark, Fremont, Lemhi, Madison, Teton | 16 hr |
| Aug 6, 2:28 PM MDT | Fire Weather Watch | PIH | Butte, Custer, Idaho, Lemhi, Valley | 23 hr |
| Aug 6, 5:59 PM MDT | Special Weather Statement | PIH | Butte | 46 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.